Posted on: May 21, 2020 11:30AM
Posted on: May 21, 2020 11:30AM
Hello everyone. I was wondering if anyone(s) could share any experiences they have had using sacituzumab govitecan (Trodelvy) either in a clinical trial or as recently approved by the FDA.
We are trying to determine if it's the best plan of action for my wife at this time. There are 2 key things we are trying to determine.
1) How bad are the side effects (I've read everything from "terrible" to "manageable")?
2) Has it helped with your brain metastases or other CNS metastases? This is a tough question, I know. There is next to zero clinical data on it so far. Just trying to get any anecdotal evidence I can at this point.
Thank you all for any information on this! :)
Log in to post a reply
Jan 14, 2021 12:54PM DoubleBloom wrote:
Thank you, Sharon! I'm excited but at the same time anxious as to what the future holds. The Trodelvy clinical studies say that the average remission is 7.7 months but up to 30 months. My fingers are crossed for all of us. I hope you get to come off soon.
Jan 14, 2021 02:45PM anornurse wrote:
Dear SammySand, Yes, I have experienced hair loss. I started trodelvy in May, 2020 and am still on it, 2 weekly treatments then one week off. I started to lose my hair maybe a month or so later. I have no hair now but I have a great collection of hats and it takes me much less time to get ready with no hair to fuss over, lol! Sharon (anornurse)
Jan 14, 2021 03:10PM DoubleBloom wrote:
@SammySand, Like Sharon I lost all my hair within two weeks of starting Trodelvy. I also have a great collection of hats and beanies.
@Sharon, Thanks again! The clinical trial also mentioned that patients can go up to 30 months without a recurrence. I'm optimistic and doing everything that's in my control.
Wishing you both (and everyone else) all the best.
Jan 25, 2021 12:33PM - edited Mar 1, 2021 11:34AM by mamalynn
UPDATE: my body seems to settling in a bit. Side effects are much more tolerable and manageable. Rash didn’t even show up this week. I appreciate the encouraging comments. looking forward to my CT in a month to see how things are going.
I had my second dose last Thursday, it's Monday, now. It's dose I had horrible constipation. I usually take Mirilax the night before treatment as the anti nausea drugs are constipating. I didn't have the diarrhea until later that 1st week. I did however have a lot of fatigue and a few rashly spots, treatable with hydrocortisone cream. after the second dose I had diarrhea for days. Ended up using 10 doses of Imodium but will ask the doc if there's a stronger one OTC. Eating has been a struggle.
This is my 8th different chemo plus I was on Tecentriq for quite awhile. Been doing this for 2.5 years. Frankly I was ready to quit this one until I read all the posts about this drug and it's effectiveness. I'm a fighter but this one's tough. I'll see if we can cut the dose or maybe my body is just getting used to it. I don't have brain metastasis so I can't answer that. Mines been in the bones.
Best of luck to you and your wife
Jan 26, 2021 08:45AM anornurse wrote:
Dear MamaLynn, Todelvy is a wonderful drug! I strongly believe in it! I have been receiving it since May 2020 and its working! My brain MRI is great and my chest cat scans are improving! If you read the previous threads you will see how successful it is. I will tell you what my oncologist prescribed for trodelvy side effects. I have been very lucky, all manageable. I am on the two weekly doses and one week off protocol. Diarrhea has been manageable with imodium. I have a prescription for lomotil if I need it. The rash just appeared a few weeks ago. I take a daily zyrtec and apply aquaphor ointment, both help and I feel it's getting better. I try to eat small frequent meals, even toddler food, which is soft and slides down very easily. There are lots of fruits and veggies available which might help the initial constipation. I hope this helps. We are all in this together, it's good to talk. It's so wonderful that they found a drug just for tnbc, just for us!!! Sharon (anornurse)
Jan 26, 2021 09:03AM DoubleBloom wrote:
I'm glad you found this thread and decided to try Trodelvy. I was on it from Sept to Dec with success. I'm currently in remission and optimistic.
Like you said, the side effects are tougher than other drugs like Tecentriq. I also had constipation the first week and diarrhea the next. Like Sharon said, the home remedies and meds help. My rash was severe covering my body from my trunk to my knees but eventually improved.
I wish you great luck. Stay in touch.
Jan 27, 2021 05:27PM Wanderingneedle wrote:
Hello, everyone! Just checking in!
Sharon, I’m glad to see you are continuing to do well and tolerating your side effects with a smile. You’re always so happy and encouraging - were you a cheerleader in high school?
DoubleBloom, amazing how quickly this worked for you! Congratulations! Wishing you continued NED for as long as possible!
SammySand, almost all my hair fell out and I shaved off the few wispy strands that remained. I wear hats now in the cold but in the heat I go bald at home and wear a cotton hat in public. Last time I lost my hair I used a wig since I was picking up grandkids after school. Kids have enough issues and didn’t need more by their friends asking what’s wrong with your grandma.
MamaLynn, I had a horrible time getting a handle on side effects because they weren’t consistent each week. I had a dose reduction after the third cycle and it helped the most with the diarrhea and anemia. I also had two blood transfusions before the dose reduction. Using lomotil double dose at the very beginning of diarrhea helped along with Imodium pills. Both are prescription.
My scan last week showed stable disease, nothing is shrinking but nothing is growing so it seems like the dose reduction is working enough to keep it in check for now. Fingers crossed it keeps at it! I can breathe for the next three months!